ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Weighted extended B-spline method for the approximation of the stationary Stokes problem

Kumar, Srinivas VVK and Kumar, Rathish BV and Das, PC (2006) Weighted extended B-spline method for the approximation of the stationary Stokes problem. In: Journal of Computational and Applied Mathematics, 186 (2). pp. 335-348.

[img] PDF
av73.pdf
Restricted to Registered users only

Download (204Kb) | Request a copy

Abstract

A new stabilized, mesh-free method for the approximation of the Stokes problem, using weighted extended B-splines (WEB-splines) as shape functions has been proposed. The web-spline based bilinear velocity-constant pressure element satisfies the so called inf-sup condition or Ladyshenskaya-Babuska-Brezzi (LBB) condition. The main advantage of this method over standard finite element methods is that it uses regular grids instead of irregular partitions of domain, thus eliminating the difficult and time consuming pre-processing step.Convergence and Condition number estimates are derived. Numerical experiments in two space dimensions confirm the theoretical predictions.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to Elsevier.
Keywords: WEB-splines;Stokes equations;Inf-sup condition
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 13 Dec 2005
Last Modified: 19 Sep 2010 04:22
URI: http://eprints.iisc.ernet.in/id/eprint/4467

Actions (login required)

View Item View Item